Alert archive / Oklahoma / Tornado Warnings in 1993

Tornado Warning 27, NWS Tulsa, OK

September 13, 1993Okfuskee County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Sep 13, 1993, 5:41 PM CDT for Okfuskee County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 13, 1993, 5:41 PM CDT (22:41 UTC)
Expired
Sep 13, 1993, 6:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Okfuskee County, OK

What was reported inside it

TimeReportWhereRemark
Sep 13, 5:45 PM CDTTornado F0Bearden To 1 E, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1993-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1993-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 132242
TORTUL
OKC107-132315-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT MON SEP 13 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  615 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...EASTERN OKFUSKEE COUNTY
 
AT 540 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING
TORNADO 3 MILES SOUTHWEST OF PHAROAH. MOVEMENT WAS EAST NORTHEAST AT 30
MPH.
 
THE COMMUNITY OF PHAROAH IS IN THE PATH OF THE STORM.
 
 
 
WATCH FOR SIGNS OF DEVELOPING STORMS.  LARGE HAILSTONES AND UNUSUALLY
LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES.
STRONG DAMAGING WINFDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING
SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND
DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 13, 2:34 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Sep 13, 2:34 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT MON SEP 13 1993

LRG AREA OF PCP CONTINUED OVER MOST OF FA. BATCH OF RW/TRW DVLPED
ALONG H3 JET WELL AHEAD OF FNT FROM CNU TO NORTH OF OKC. GUD MOIST
CONV AHEAD OF FNT SO STORMS SHUD CONT TO DEVLP REST OF THE
AFTERNOON. MORN MODELS WERE FASTER IN LIFTING OUT UPPER SYS AND
MOVING FNT. FNT MADE GUD PROGRESS THIS MORN...MOVNG ABT 30 KNTS
BETWEEN GCK-GAG. FNT HAS SLOWED SOME THIS AFTERNOON WITH GUSTY S
WNDS AHEAD OF FNT NOT VEERING MUCH. MODELS IN GENERAL AGREEMENT IN
MOVING FNT INTO SE OK BY MORN. REMNANTS OF LIDIA WILL MOVE INTO NE
TX FAR SE OK ALONG WITH FNT. WILL GO ALONG WITH NMC QPF EST BUT
FEEL AREA OF 4+ INCHES CUD EXTND INTO EC-SE OK. NEARLY 4 INCHES OF
RAIN WAS REPORTED IN NORTHERN OSAGE CNTY FROM THIS MORNINGS RAINS
AND FROM 1 TO 2 INCHES WILL BE COMMON OVER THE AREA BEFORE HVY PCP
FROM THE FRONT ENTERS THE AREA. THREAT FOR FF NOT AS HI AS
OTHERWISE WUD BE SINCE ITS BEEN FAIRLY DRY...BUT FEEL FFA IS NEEDED
DU TO PSBL ENHANCMENT BY LIDIA AND HISTORY OF PAST HVY PCP EVENTS.

FRONT WILL PROB ENTER FA BY 6PM WITH WNDSHFT THRU TUL ARND
9PM...AND THRU MLC ARND MID.  FNT WILL END CHC FOR HVY RAIN BUT R-L
WILL LINGER INTO TUE MORN. WILL FOLLOW NGM TMPS/POPS FAIRLY CLOSELY
THRU FCST.

/13
TUL  051/055 045/070 051 +400
MLC  061/065 045/070 049 +61-
BVO  050/053 042/070 XXX +300
IDB  072/074 053/070 XXX ++32

.OK...FFA ZNS 26>30 xREST OF THE AFTERNOON AND THIS EVE.
      FFA ZNS 31>34-40 TONIGHT.

In the hours before

Special weather statement, Sep 13, 11:55 AM CDT, 5 hours 46 minutes before
OKZ026>34-040-140000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CDT MON SEP 13 1993

...HEAVY RAINS ARE LIKELY OVER MUCH OF EASTERN OKLAHOMA FROM THIS
AFTERNOON INTO TUESDAY MORNING...

ABUNDANT MID AND UPPER LEVEL MOISTURE ASSOCIATED WITH TROPICAL
STORM LIDIA WILL COMBINE WITH RICH LOW LEVEL GULF MOISTURE AND A
STRONG UPPER LEVEL STORM MOVING OUT OF THE SOUTHERN ROCKIES TO
PRODUCE SOME HEAVY RAINS OVER EASTERN OKLAHOMA THROUGH TUESDAY
MORNING. A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA LATE
TONIGHT AND INTO SOUTHEAST OKLAHOMA TUESDAY AND BRING MUCH COOLER
AIR INTO THE AREA.

HEAVY RAINS HAD ALREADY FALLEN OVER A GOOD PART OF EASTERN OKLAHOMA
THIS MORNING. AN AREA OF HEAVY RAIN CONTINUED MAINLY SOUTH OF I-44
AT MIDDAY AND WAS ONLY MOVING VERY SLOWLY EAST. ANOTHER AREA OF
HEAVY RAIN AND THUNDERSTORMS WAS MOVING NORTH FROM TEXAS INTO FAR
SOUTHEAST OKLAHOMA. FROM 1 TO 3 INCHES OF RAIN MAY FALL THIS
AFTERNOON SOUTH OF A LINE FROM MIAMI TO TULSA TO BRISTOW AND MORE
HEAVY RAIN IS LIKELY TONIGHT AHEAD OF THE STRONG COLD FRONT.

EASTERN OKLAHOMA HAS NOT RECEIVED HEAVY RAINS IN SOME TIME...SO THE
RUNOFF FROM THE RAINS SHOULD NOT BE EXCESSIVE THIS AFTERNOON.
HOWEVER...THE HEAVY RAINS WILL CAUSE DRIVING DIFFICULTY WITH VERY
POOR VISIBILITIES AND WATER PONDING ON ROADWAYS. USE ADDED CAUTION
AND ALLOW EXTRA TRAVEL TIME IF YOU ARE DRIVING.

IF HEAVY RAINS TONIGHT FALL IN AREAS THAT RECEIVED HEAVY RAINS THIS
AFTERNOON...THE THREAT FOR FLASH FLOODING WILL INCREASE. A FLASH
FLOOD WATCH WILL LIKELY BE ISSUED FOR PARTS OF EASTERN OKLAHOMA BY
2PM. LISTEN FOR LATER DETAILS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 13, 12:02 PM CDT, 5 hours 39 minutes before
OKZ026>34-040-140000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CDT MON SEP 13 1993

...HEAVY RAINS ARE LIKELY OVER MUCH OF EASTERN OKLAHOMA FROM THIS
AFTERNOON INTO TUESDAY MORNING...

ABUNDANT MID AND UPPER LEVEL MOISTURE ASSOCIATED WITH TROPICAL
STORM LIDIA WILL COMBINE WITH RICH LOW LEVEL GULF MOISTURE AND A
STRONG UPPER LEVEL STORM MOVING OUT OF THE SOUTHERN ROCKIES TO
PRODUCE SOME HEAVY RAINS OVER EASTERN OKLAHOMA THROUGH TUESDAY
MORNING. A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA LATE
TONIGHT AND INTO SOUTHEAST OKLAHOMA TUESDAY AND BRING MUCH COOLER
AIR INTO THE AREA.

HEAVY RAINS HAD ALREADY FALLEN OVER A GOOD PART OF EASTERN OKLAHOMA
THIS MORNING. AN AREA OF HEAVY RAIN CONTINUED MAINLY SOUTH OF I-44
AT MIDDAY AND WAS ONLY MOVING VERY SLOWLY EAST. ANOTHER AREA OF
HEAVY RAIN AND THUNDERSTORMS WAS MOVING NORTH FROM TEXAS INTO FAR
SOUTHEAST OKLAHOMA. FROM 1 TO 3 INCHES OF RAIN MAY FALL THIS
AFTERNOON SOUTH OF A LINE FROM MIAMI TO TULSA TO BRISTOW AND MORE
HEAVY RAIN IS LIKELY TONIGHT AHEAD OF THE STRONG COLD FRONT.

EASTERN OKLAHOMA HAS NOT RECEIVED HEAVY RAINS IN SOME TIME...SO THE
RUNOFF FROM THE RAINS SHOULD NOT BE EXCESSIVE THIS AFTERNOON.
HOWEVER...THE HEAVY RAINS WILL CAUSE DRIVING DIFFICULTY WITH VERY
POOR VISIBILITIES AND WATER PONDING ON ROADWAYS. USE ADDED CAUTION
AND ALLOW EXTRA TRAVEL TIME IF YOU ARE DRIVING.

IF HEAVY RAINS TONIGHT FALL IN AREAS THAT RECEIVED  HEAVY RAINS THIS
AFTERNOON...THE THREAT FOR FLASH FLOODING WILL INCREASE. A FLASH
FLOOD WATCH WILL LIKELY BE ISSUED FOR PARTS OF EASTERN OKLAHOMA BY
2PM. LISTEN FOR LATER DETAILS FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 5:16 PM CDTTornado WarningTSACherokee, Wagoner22 min
Sep 13, 5:22 PM CDTSevere Thunderstorm WarningTSAOkfuskee53 min
Sep 13, 5:58 PM CDTSevere Thunderstorm WarningTSAOkmulgee62 min
Sep 13, 6:10 PM CDTFlash Flood WarningTSAOkfuskee5 hr
Sep 13, 6:39 PM CDTTornado WarningTSAMuskogee, Okmulgee51 min
Sep 13, 6:47 PM CDTFlash Flood WarningTSAOkmulgee, Tulsa, Wagoner5 hr

Nearby

Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.